Blizzard, Yoakum
- When
- December 26, 10:00 PM CST to December 27, 4:00 PM CST
- Where
- Yoakum forecast zone
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
Following a mild Christmas, a strong cold front arrived early on the morning of the 26th ahead of temperatures falling to freezing territory throughout the course of the afternoon all in advance of a slow-moving upper low in the Desert Southwest and far north-central Mexico. Northerly winds increased in intensity during the day and by early evening were frequently gusting between 50 and 60 mph…
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Following a mild Christmas, a strong cold front arrived early on the morning of the 26th ahead of temperatures falling to freezing territory throughout the course of the afternoon all in advance of a slow-moving upper low in the Desert Southwest and far north-central Mexico. Northerly winds increased in intensity during the day and by early evening were frequently gusting between 50 and 60 mph over the entire South Plains. These winds created several power outages, minor roof damage, downed tree limbs, and even toppled some trees completely. By mid-evening on the 26th, exceptionally rich moisture from the Gulf of Mexico deepened over the shallow dome of cold air and resulted in large areas of freezing rain and sleet punctuated by thunderstorms. This wintry mix quickly changed over to all snow by late evening over the western South Plains as an elevated layer of warm air was eroded. With winds still frequently gusting to 60 mph, instant whiteout conditions were reported from Morton south to Seminole from heavy snow and blowing snow.
The blizzard expanded slowly east through the night to the edge of the Caprock until mid-level dry slotting arrived on the morning of the 27th which produced a distinct lull in snow and sleet. Even without falling snow, winds were still gusting from 50 to 60 mph which created ground blizzard conditions even in the city of Lubbock where a mere 2.7 inches of sleet and snow was measured through 6 A.M. NWS forecasters were keen to alert residents that a second and more potent round of snow was to arrive later in the day once the upper low lifted northeast across central Texas. Although this second round was initially complicated by sleet at times thanks to a redeveloping warm nose, by late afternoon on the 27th the warm nose disappeared for good as several bands of heavy snow enveloped the South Plains before shifting into the Rolling Plains and the southeast Texas Panhandle overnight and slowly dissipating. Until that point, areas off the Caprock contended with as much as three inches of sleet and up to 1/2 inch of freezing rain. Several snowbursts with rates measured as high as 2.7 inches at the NWS Lubbock office produced whiteout conditions and compounded already treacherous travel conditions. The snow and strong winds quickly tapered off in coverage and intensity from southwest-to-northeast late on the 27th through the pre-dawn hours of the 28th.
Unfortunately, there were two fatalities from this blizzard. A homeless man in Lubbock succumbed to hypothermia late in the night on the 27th. He was found wearing only a light jacket, jeans and a thin blanket. No information was known on the second fatality.
Despite full sun and high temperatures reaching the middle 30s on the 28th, thousands of South Plains residents found themselves marooned by tall snow drifts that blocked roads and driveways. In Lubbock alone, the city Police Dispatch estimated that about 1400 motorists became stuck in snow drifts. In many areas of the southwest South Plains, rescue operations were conducted for up to 32 consecutive hours to free stranded motorists. Fortunately, there were very few vehicle accidents as most people became stuck in snow instead of sliding into obstacles or other vehicles. A large percentage of area residents heeded warnings and avoided travel altogether for several days. The alarming lack of snow removal resources, particularly in the city of Lubbock which only owned two snow plows at the time, was heavily criticized by taxpayers and some city council members as a total of 98 emergency vehicles became immobilized in snow and were unable to respond to Lubbock residents in a timely manner. Lubbock Mayor Glen Robertson declared a state of disaster for Lubbock during the height of the blizzard which opened the door to additional state aid and resources, however he later stated the city diverted a disaster and could not have prepared any more than it did. Regional commerce was ground to a halt for two days following the blizzard as many roads were simply too dangerous for travel even for high clearance 4x4 trucks and SUVs. All flights into and out of Lubbock International Airport were cancelled from the evening of the 26th through the morning of the 28th which left thousands of post-Christmas travelers stranded. Even USPS Offices region wide were forced to suspend all services on the 28th and 29th due to streets and roads being blocked with snow, although many rural areas did not see normal mail service resume until the following weekend.
Combined economic losses from businesses being closed for up to four days and regional commerce impacts due to impassable roads may approach $200 million. Direct losses from the storm were most significant to area ranchers and dairy farmers who suffered combined losses of at least $20 million. The USDA estimated 15,000 head of dairy cattle alone died from snow suffocation in the western South Plains and far southwest Panhandle with similar numbers for non-dairy cattle. This region accounts for 40 percent of Texas' milk supply. Regional commercial power utilities were also dealt a severe blow from the prolonged high winds that downed hundreds of miles of power lines and toppled some power poles outright. Scores of rural residents were left without commercial power for up to two days. Damage estimates for each county listed below also take into account sporadic damage to roofing and shingles, utility sheds, pole barns, gas station overhangs, and countless garage ports. Some businesses and residential buildings reported sections of roofs failing from heavy snow. At Texas Tech University, the inflatable roof to the iconic Athletic Training Center (also known as The Bubble) collapsed in the days following the storm from strain caused by 12+ inches of snow on the roof. The roof was deemed a total loss valued around $8 million, but ironically was scheduled for demolition in Spring of 2016.
Historically, this blizzard was the worst to ever strike Lubbock given the magnitude and duration of strong winds combined with record snow totals for both the 27th and the entire month of December. Officially at Lubbock Airport, this storm ranked third for the greatest snow ever with 11.2 inches. From a forecast perspective, the historic potential of this blizzard was explicitly cited three days ahead of time by forecasters at the NWS Lubbock office. Also, NWS Lubbock decision support members provided local and regional disaster planning officials with six days of advance notice that a significant winter storm stood a high probability of impacting much of the region by Christmas weekend - a feat that would have been impossible decades earlier due to lower quality weather models.
Select storm total snow measurements:|Friona...20.0 inches with 10-foot drifts / |Wolfforth 5S...14.0 inches with 7-foot drifts / |Plains...12.0 inches with 7-foot drifts /|Lubbock Airport...11.2 inches with 6-foot drifts / |Denver City...11.0 inches with 6-foot drifts / |Plainview...10.0 inches / |Hart...9.0 inches / |Shallowater, Levelland, Muleshoe, and Tahoka...8.0 inches /|Post...7.0 inches on top of 2 inches of sleet / |Brownfield, Littlefield, Matador, and Morton...6.0 inches / |Abernathy, Lake Alan Henry and Paducah...5.0 inches / |Childress, Crosbyton, and Tulia...4.0 inches /|Floydada...3.0 inches / |Dickens...2.0 inches snow / 0.50 inches of freezing rain.|Aspermont...1.0 inch snow / 3 inches of sleet.
Notable wind gusts (mph) and times as measured by the West Texas Mesonet (except where noted):|Anton and Olton...67 at 905 PM on the 26th / |Sundown...65 at 815 PM on the 26th / |Morton...65 at 805 PM on the 26th / |Muleshoe...65 at 520 AM on the 27th / |Amherst...65 at at 220 AM on the 27th / |Reese Center...64 at 930 PM on the 26th / |Levelland...64 at 925 PM on the 26th / |Tulia...64 at 605 AM on the 27th / |Hart...64 at 455 AM on the 27th / |Memphis...63 at 955 PM on the 26th / |Dimmitt...63 at 510 AM on the 27th / |Turkey...62 at 445 AM on the 27th / |Lubbock Int'l Airport ASOS: 61 at 655 AM on the 27th / |Friona...61 at 715 PM on the 26th / |Wolfforth...61 at 540 AM on the 27th / |Denver City...61 at 625 AM on the 27th / |Roaring Springs...60 at 1020 PM on the 26th / |White River Lake...60 at 530 AM on the 27th / |Brownfield...60 at 800 AM on the 27th / |Plains...60 at 445 AM on the 27th / |Abernathy...60 at 755 PM on the 26th / |Spur...59 at 1145 PM on the 26th / |NWS Lubbock Office...52 mph at 817 AM on the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 26, 7:44 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 744 PM CST SAT DEC 26 2015 .UPDATE... A BROAD AREA OF LIFT WAS BEGINNING TO MOVE INTO THE WESTERN ZONES OUT OF EASTERN NM...WELL AHEAD OF THE PARENT LOW NEAR THE BOOTHILL OF NM. ENOUGH ELEVATED INSTABILITY WAS IN PLACE TO SUPPORT SOME CLOUD TO GROUND LIGHTNING STRIKES...AND WE HAVE DECIDED TO ADD A THUNDER MENTION TO THE GRIDS THIS EVENING. IN ADDITION...WE HAVE SEEN A MIX OF SLEET AND FREEZING RAIN REPORTED AT KHOB AND UNKNOWN PRECIPITATION AT KCVS WITH THIS LEADING SWATH OF PRECIPITATION. WE DO STILL EXPECT THE WINTRY MIX TO QUICKLY CHANGE TO ALL SNOW NEAR THE TX/NM LINE THIS EVENING...BUT WE HAVE ADDED A MENTION OF SLEET TO THE GRIDS ACROSS THE WEST IN THE 00-06Z TIMEFRAME. THIS SWATH OF MODERATE TO HEAVY WINTRY PRECIP SHOULD ADVANCE EASTWARD ACROSS THE REMAINDER OF THE SOUTH PLAINS THROUGH THE LATE EVENING HOURS AND OFF THE CAPROCK AFTER MIDNIGHT...WITH MORE ISOLATED TO SCATTERED ACTIVITY DEVELOPING IN AHEAD OF THE BROAD SHIELD. A WINTRY MIX WILL LIKELY PREVAIL OFF THE CAPROCK OVERNIGHT...WHILE A GRADUAL CHANGEOVER TO SNOW OCCURS ACROSS THE CENTRAL AND EASTERN SOUTH PLAINS LATE TONIGHT. ASIDE FROM THE MINOR ADJUSTMENTS MENTIONED ABOVE...THE FORECAST REMAINS IN GOOD SHAPE AND NO OTHER CHANGES WERE MADE ATTM. && .PREV DISCUSSION... /ISSUED 544 PM CST SAT DEC 26 2015/ AVIATION... ..AN AVIATION WEATHER WARNING CONTINUES AT KLBB THROUGH 6 AM MONDAY... BEGINNING ABOUT 03 TO 04 UTC THIS EVENING...A 24 TO 30 HOUR PERIOD OF LOW FLIGHT CATEGORIES WITH OCCASIONAL HEAVY FROZEN PRECIP IS EXPECTED AT ALL TERMINALS. IFR TO LIFR CEILINGS AND VISIBILITIES ARE EXPECTED TO DOMINATE THIS PERIOD. IN ADDITION...THE CURRENT STRONG NORTH WINDS OF 25 TO 35 KTS WITH GUSTS TO NEAR 50 KTS WILL ONLY GRADUALLY DIMINISH THROUGH THE DAY SUNDAY. A WINTRY MIX OF PRECIP AT KPVW AND KLBB OVERNIGHT SHOULD BECOME ALL SNOW BY SUNDAY MORNING...BUT THE CHANGEOVER WILL LIKELY OCCUR LATE IN THE DAY AT KCDS. THERE MAY BE A TEMPORARY IMPROVEMENT IN CONDITIONS ACROSS PORTIONS OF THE AREA SOMETIME LATE SUNDAY MORNING INTO SUNDAY AFTERNOON...BUT A RETURN TO VFR CONDITIONS IS NOT EXPECTED AT THIS TIME. PREV DISCUSSION... /ISSUED 400 PM CST SAT DEC 26 2015/ SHORT TERM... OVERVIEW...SATELLITE WATER VAPOR CHANNEL AT 21Z SHOWED A TEXTBOOK UPPER CYCLONE CENTERED OVER THE HUACHUCA MOUNTAINS OF SERN ARIZONA COMPLETE WITH TWO WARM CONVEYOR BELTS...THE FIRST OF WHICH EXTENDED FROM THE LOWER RIO GRANDE NORTH TO OKLAHOMA WITH THE SECOND CONVEYOR QUICKLY MATERIALIZING JUST EAST OF THE LOW IN NEW MEXICO AS NOTED BY IMPRESSIVE TRANSVERSE CLOUD BANDING. THIS LATTER BELT HAS SHOWN STRONG CLOUD TOP COOLING IN RECENT HOURS AND WILL BE RESPONSIBLE FOR OUR FIRST ROUND OF HEAVY WINTRY PRECIP THIS EVENING THROUGH EARLY SUNDAY BEFORE THE DEFORMATION ZONE DELIVERS THE SECOND ROUND OF HEAVY PRECIP. DRY SLOTTING IN BETWEEN THESE TWO ZONES OF LIFT IS COMMON WITH MATURING CYCLONES AND OFTEN AN EFFECTIVE DETERRENT TO HEAVIER PRECIP AMOUNTS IN SOME AREAS...BUT HOW MUCH THIS HINDERS SNOW TOTALS IS OBVIOUSLY UNCLEAR THIS FAR OUT AND WILL NOT BE KNOWN UNTIL THE EVENT IS PLAYING OUT. REGARDLESS...THE PROS FOR A HEAVY SNOW EVENT STILL OUTWEIGH THE CONS...SO WE WON/T DEVIATE MUCH FROM THE RECENT FORECAST STRATEGY THAT STILL FAVORS HIGH IMPACT SNOW AMOUNTS. THIS EVENING AND OVERNIGHT...LOW LEVEL SATURATION WILL RAMP UP AS ISENTROPIC ASCENT FEEDS UNSEASONABLY RICH MOISTURE ATOP OUR SHALLOW COLD DOME BEHIND THIS MORNING/S COLD FRONT. OBSERVED VERTICAL TEMP PROFILES AS CONFIRMED BY ACARS DATA AT LUBBOCK SHOWED A STOUT WARM NOSE OF +6C AROUND 4000 FEET AT 21Z. THIS WARM NOSE IS MUCH WEAKER FARTHER WEST WHERE SNOW WILL LIKELY BECOME THE PRIMARY PRECIP TYPE BEFORE MIDNIGHT. UNTIL THEN...SATURATION WILL BE LARGELY CONFINED TO THE LOW LEVELS RESULTING IN DRIZZLE/FREEZING DRIZZLE EARLY THIS EVENING BEFORE DEEPENING TO SUPPORT SLEET...FREEZING RAIN AND SNOW. RAP...GFS AND NAM INDICATE GRADUAL COOLING OF THE WARM NOSE AT LUBBOCK THROUGH MIDNIGHT BEFORE ERODING THEREAFTER BEFORE DAYBREAK. THIS WILL SUPPORT MOSTLY SNOW BEFORE 12Z AT LUBBOCK WITH POTENTIALLY HEAVY SNOW AMOUNTS ALREADY HAVING STACKED UP NEAR THE NM STATE LINE. DAYBREAK SUNDAY THROUGH SUNDAY NIGHT...IT APPEARS PESKY DRY SLOTTING WILL BEGIN CURLING N-NWWD EARLY SUN MORNING WHICH COULD PRESENT A DISTINCT LULL IN PRECIP FOR MANY AREAS. LOWERED POPS A TOUCH FROM 12Z UNTIL 18Z TO CAPTURE THIS DRYING POTENTIAL ALOFT...BUT RESIDENTS SHOULD NOT THINK THE STORM WAS A DUD AS THE DEFORMATION FIELD WILL BE LOOMING UPSTREAM COMPLETE WITH HEAVY SNOW. AS THE LOW DEEPENS TO OUR SE...WOULD EXPECT THIS DEFORMATION ZONE SNOW TO BECOME QUITE IMPRESSIVE AT TIMES ESPECIALLY WITH WEAK ELEVATED CAPE STILL LINGERING. FARTHER EAST OFF THE CAPROCK...WARM NOSING SHOULD NOT FULLY ERODE UNTIL MID-LATE AFTERNOON WITH SNOW THE PRIMARY TYPE A GOOD BET BY EARLY EVENING. THIS SHOULD THWART SNOW AMOUNTS RELATIVE TO POINTS FARTHER WEST...BUT SIGNIFICANT IMPACTS FROM EARLIER HEAVIER SLEET AND FREEZING RAIN STILL IMPLY PROBLEMS FOR TRAVELERS WITH HEAVY SNOW LATER ON WITH BLIZZARD CONDITIONS STILL LIKELY. LONG TERM... BY 12Z MONDAY...SYSTEM SHOULD BE LARGELY EXITING THE REGION WITH THE LOW CENTER ALONG THE OK/AR STATE LINE. AFTER A BRIEF BOUT OF SUBTLE RIDGING MONDAY EVENING...SOUTHWESTERLY FLOW RETURNS AGAIN EARLY TUESDAY MORNING AS NEXT UPPER LEVEL SYSTEM DIGS INTO THE FOUR CORNERS. GUIDANCE CONTINUES TO DEPICTS THIS FEATURE AS AN OPEN WAVE WITH MIN HEIGHT OF 541 DAM. THIS SYSTEM WILL SWIFTLY SWEEP ACROSS THE REGION BY TUESDAY EVENING AS YET ANOTHER SHORTWAVE INTENSIFIES ACROSS THE GREAT BASIN INTO THURSDAY. THIS SYSTEM WILL REMAIN QUITE WEAK WITH A STRONG POSITIVE TILT WITH FLOW ACROSS WEST TEXAS LARGELY REMAINING ZONAL. WITH THE WINDS REMAINING ABOVE 20 MPH...BLOWING SNOW IS LIKELY TO CONTINUE INTO MID-DAY MONDAY AND HAVE KEPT MENTION GOING IN THE WX GRIDS. THE TEMPERATURES THIS WEEK WILL BE TRICKY GIVEN THE ANTICIPATED SNOWPACK. WE MAY NOT SEE TEMPS ABOVE FREEZING WEST OF THE ESCARPMENT UNTIL LATE THIS WEEK. HIGH ALBEDO...EVEN WITH RESPECTABLE SUNSHINE...WILL INHIBIT LOW LEVEL WARMING. WITH THE PASSAGE OF THE UPPER LEVEL TROUGH WE STILL COULD SEE SOME FLURRIES OR EVEN POSSIBLY LIGHT SNOW MAINLY NORTH. ACCUMULATIONS...IF ANY OCCUR...ARE EXPECTED TO BE LIGHT AS MOISTURE WILL BE VERY LIMITED. && .LUB WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING UNTIL 9 AM CST MONDAY FOR TXZ021>044. && 33/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 513 AM CST SAT DEC 26 2015 TXZ021>044-271115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 513 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A BLIZZARD IS EXPECTED TO DEVELOP STARTING EARLY THIS EVENING WITH A COMBINATION OF SLEET...FREEZING RAIN...AND HEAVY SNOW SPREADING INTO THE AREA. VERY STRONG NORTHERLY WINDS...WITH GUSTS OVER 50 MPH...WILL QUICKLY LEAD TO LARGE SNOW DRIFTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE BLIZZARD WILL INTENSIFY SUNDAY AND SUNDAY NIGHT. MASSIVE SNOW DRIFTS ARE LIKELY FOR MANY AREAS. TRAVEL MAY BECOME NEARLY IMPOSSIBLE AND EXTREMELY DANGEROUS. BLIZZARD CONDITIONS WILL EASE MONDAY...HOWEVER BLOWING SNOW WILL PERSIST. SNOWPACK IS LIKELY TO REMAIN THROUGH THE COMING WEEK FOR MANY AREAS. .TRAVELERS INFORMATION STATEMENT... MOTORISTS PLANNING TRAVEL SATURDAY NIGHT INTO MONDAY WILL RISK BECOMING STRANDED AND EXPOSED TO LIFE-THREATENING CONDITIONS... THUS ALSO INCREASING THE RISK FOR FIRST RESPONDERS. PLEASE CONSIDER ALTERING TRAVEL PLANS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
835 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
12/26/2015 M64 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1500395
GDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
842 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM SLEET BROWNFIELD 33.18N 102.27W
12/26/2015 U0.0 INCH TERRY TX EMERGENCY MNGR
SLEET AND FREEZING RAIN MIX IN BROWNFIELD. SLEET IS
COVERING THE GROUND.
&&
EVENT NUMBER LUB1500396
GDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FREEZING RAIN WOLFFORTH 33.51N 102.01W
12/26/2015 U0.00 INCH LUBBOCK TX STORM CHASER
LIGHT FREEZING RAIN JUST BEGINNING
&&
EVENT NUMBER LUB1500397
GDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
918 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 5 N LUBBOCK 33.65N 101.88W
12/26/2015 LUBBOCK TX PUBLIC
TREES SNAPPED OR UPROOTED BY THE STRONG WINDS
&&
EVENT NUMBER LUB1500399
GDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
925 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.19W
12/26/2015 M67 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1500400
GDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
934 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM NON-TSTM WND GST 6 S OLTON 34.09N 102.12W
12/26/2015 M67 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1500401
GDSThe national radar mosaic for the moment the first event began.
16 blizzard, 7 winter storm, 1 ice storm. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Blizzard, Lubbock | 2015-12-26 | Unknown | Direct | ||
| Blizzard, Lubbock | 2015-12-26 | 61 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606319, 606344, 606320, 606336, 606321, 606322, 606324, 606325, 606332, 606337, 606559, 606326, 606330, 606339, 606345, 606340, 606341, 606342, 606343, 606327, 606331, 606333, 606334, 606335.